MAUDE Adverse Event Report: O&M HALYARD, INC. KIMGUARD ONE-STEP* QUICK CHECK* STERILIZATION WRAP, KC 500, 36IN X 36IN; STERILATION WRAP

O&M HALYARD, INC. KIMGUARD ONE-STEP* QUICK CHECK* STERILIZATION WRAP, KC 500, 36IN X 36IN; STERILATION WRAP
Model Number 34199
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product involved in the event was not available for return.A follow-up report will be provided upon conclusion of investigation.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(6).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a o&m halyard, inc.Product is defective or has caused serious injury.
 
Event or Problem Description
Customer stated, they had a delay of cases due to tears in the wrap (during use with patients in the or).This was resolved by replacing the trays.In one instance the tray was one of a kind and they had to wait an hour and a half for sterile processing to replace the tray.No injury was reported to the patient.The customer reported that the patient had to be woken up from anesthesia.No instruments from the trays were reported as used on patients.
 
Additional Manufacturer Narrative
One (1) used sample with no product packaging was received.The sample was evaluated under ambient light conditions.The sample has sterilization indicator tape affixed to the surface of the blue layer.There is also a medical procedure label affixed to the surface of the blue layer.The white layer arrived with a circled area and handwritten words.The inside of the circled area exhibits slightly damaged fibers and a dented appearance.The sample was turned over and examined on the blue layer in the corresponding area.There is a hole in the blue layer which measures approximately 3mm.The hole does not penetrate both layers.The fibers around the hole appear abraded, raised and lofty.The appearance is that something dragged or got caught on the blue sheet and tore a hole in the blue sheet while affecting the white sheet differently.The sample was held up to the light, a hole is observed.The area with the hole was viewed under magnification.When viewed on the white layer, the fibers appear damaged and there is the possibility of a breach in the material.When viewed on the blue layer, the hole appears jagged around the edges and the fibers around the hole appear pulled off to one side, lofty and tousled.Upon analysis of the defect, quality results, and review the manufacturing process, it can be concluded that the cause of the presented defect is not within the manufacturing process.Within our process, two separate rolls of material (blue and white) are brought together and bonded; thus, it would be considered highly unlikely for two separate sheets to line up together and have an exact location of a melt/hole/damage as this shows.This incident will be included in our complaint review analysis.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a o&m halyard, inc.Product is defective or has caused serious injury.

Common Device Name
STERILATION WRAP
Manufacturer (Section D)
O&M HALYARD, INC.
1 edison drive
alpharetta GA 30005
Manufacturer (Section G)
HALYARD NORTH CAROLINA, LLC
389 clyde fritzgerald road
linwood NC 27299
Manufacturer Contact
nichole early
1 edison drive
alpharetta, GA 30005
8287820529
MDR Report Key17101615
Report Number1054380-2023-00004
Device Sequence Number1932548
Product Code FRG
UDI-Device Identifier20680651341994
UDI-Public20680651341994
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number34199
Device Catalogue Number991034199
Device Lot NumberLR3058
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown